The paper presents the case of a 46-year-old male patient, in long-term treatment for schizophrenia, whose mental state deteriorated after a month-long discontinuation of clozapine due to the symptoms of neuroleptic malignant syndrome, which appeared in the course of clozapine treatment. As the patient’s life was in danger, he was hospitalized in the Intensive Treatment Ward, and treated for pneumonia as an additional complication. At this stage electroconvulsive therapy (ECT) was initiated but, in spite of the ECT stimulus being increased, the clinical effect was insufficient. It was only the application of the maximum ECT, combined with the changing of the anaesthetic (thiopental for propofol and later etomidate) and the augmentation with small doses of clozapine that brought the desired clinical effect. It has been 8 months now since the patient has been discharged from the hospital. He has continued successful out-patient treatment, taking 150 mg of clozapine a day. What must be emphasized here is the very good cooperation between physicians of various specialisms in this case, which is not always the case in the treatment of psychiatric patients.